Alert archive / Colorado / Winter Storm Warnings in 2011

Winter Storm Warning 16, NWS Denver/Boulder, CO

December 19, 2011Elbert County, Lincoln County, Colorado

NWS Denver/Boulder, CO issued this winter storm warning at Dec 19, 2011, 11:07 AM MST for Elbert County, Lincoln County, Colorado. It was in force for 17 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 19, 2011, 11:07 AM MST (18:07 UTC)
Expired
Dec 20, 2011, 4:23 AM MST
In force
17 hr
Issued by
NWS Denver/Boulder, CO

Counties Elbert County, CO, Lincoln County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 19, 12:45 PM MSTFREEZING RAIN 0Limon, COTWENTY TO THIRTY CARS OFF THE ROAD ON INTERSTATE 70 BETWEEN DEER TRAIL AND LIMON DUE TO FREEZING DRIZZLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WWUS45 KBOU 191807
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1107 AM MST MON DEC 19 2011

COZ047-200215-
/O.UPG.KBOU.WW.Y.0049.000000T0000Z-111220T1200Z/
/O.NEW.KBOU.WS.W.0016.111219T1807Z-111220T1200Z/
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...FORDER...KARVAL...KUTCH...PUNKIN CENTER
1107 AM MST MON DEC 19 2011

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM 
WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 5 AM 
MST TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...SNOW WILL BECOME WIDESPREAD THROUGH THE DAY TODAY AND
  CONTINUE THROUGH MONDAY EVENING BEFORE DIMINISHING AFTER
  MIDNIGHT. GUSTY NORTH WINDS WILL CONTINUE THROUGH TODAY AND
  THIS EVENING THEN DIMINISHING TOWARDS DAYBREAK TUESDAY.

* ACCUMULATION/WIND...6 TO 10 INCHES OF SNOW. NORTHERLY WINDS 15 
  TO 25 MPH WITH A FEW GUSTS TO AROUND 35 OR 40 MPH. 

* IMPACTS...SNOW AND AREAS OF BLOWING SNOW WILL REDUCE
  VISIBILITIES TO BELOW A MILE AT TIMES MAKING FOR SLOW TRAVEL.
  ROADS WILL LIKELY BECOME ICY AND SNOW-PACKED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVEL WILL BE EXTREMELY DANGEROUS AND IS DISCOURAGED DUE TO SNOW
AND BLOWING SNOW CAUSING WHITEOUT CONDITIONS. CONSIDER DELAYING 
TRAVEL UNTIL CONDITIONS IMPROVE. IF YOU MUST TRAVEL...KEEP EXTRA 
FOOD...WATER...A FLASHLIGHT...AND DRY CLOTHING IN YOUR VEHICLE. IF
YOU GET STRANDED...STAY WITH YOUR VEHICLE AND WAIT FOR HELP TO 
ARRIVE.

&&

$$

COZ048-049-051-200000-
/O.EXB.KBOU.WW.Y.0049.000000T0000Z-111220T0000Z/
LOGAN COUNTY-WASHINGTON COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ...
AKRON...COPE...LAST CHANCE...OTIS...AMHERST...HAXTUN...HOLYOKE
1107 AM MST MON DEC 19 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER
WEATHER ADVISORY FOR FREEZING DRIZZLE...WHICH IS IN EFFECT UNTIL
5 PM MST THIS AFTERNOON.

* TIMING...AREAS OF FREEZING DRIZZLE WILL CONTINUE THROUGH THE
  AFTERNOON. 

* ACCUMULATION/WIND...LIGHT ICE ACCUMULATION IS EXPECTED ON
  STREETS AND ROADWAYS.

* IMPACTS...STREETS AND ROADS WILL BECOME ICED COVERED AND VERY
  SLICK CAUSING FOR DANGEROUS TRAVEL CONDITIONS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREEZING DRIZZLE CAUSES ROADS AND SIDEWALKS TO BECOME ICE COVERED
AND EXTREMELY SLICK.  MOTORISTS SHOULD BE ESPECIALLY ALERT FOR ICY
CONDITIONS ON BRIDGES AND OVERPASSES.  PEDESTRIANS SHOULD USE
EXTRA CAUTION WHEN WALKING ABOUT.

&&

$$

COZ046-200215-
/O.CON.KBOU.WW.Y.0049.000000T0000Z-111220T1200Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON
1107 AM MST MON DEC 19 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY. 

* TIMING...SNOW WILL BECOME WIDESPREAD EARLY THIS AFTERNOON
  CONTINUING THROUGH MONDAY EVENING BEFORE DIMINISHING AFTER
  MIDNIGHT. GUSTY NORTH WINDS WILL CONTINUE THROUGH TODAY AND THIS
  EVENING THEN DIMINISHING TOWARDS DAYBREAK TUESDAY

* ACCUMULATION/WIND...3 TO 6 INCHES OF SNOW. NORTHERLY WINDS 15 
  TO 25 MPH WITH A FEW GUSTS TO AROUND 35 OR 40 MPH. 

* IMPACTS...SNOW AND AREAS OF BLOWING SNOW WILL REDUCE 
  VISIBILITIES TO BELOW A MILE AT TIMES MAKING FOR SLOW TRAVEL. 
  ROADS WILL LIKELY BECOME ICY AND SNOW-PACKED. TRAVEL ON 
  INTERSTATE 70 EAST OF DENVER AND ESPECIALLY BETWEEN DEER TRAIL 
  AND BOYERO WILL BECOME DIFFICULT THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS TRAVELING IN THE ADVISORY AREA SHOULD BE PREPARED FOR
SLOWER THAN NORMAL TRAVEL CONDITIONS AND PLAN ACCORDINGLY.

&&

$$
3 follow-up statements
958 
WWUS45 KBOU 192005
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
105 PM MST MON DEC 19 2011

COZ048-049-051-192115-
/O.CAN.KBOU.WW.Y.0049.000000T0000Z-111220T0000Z/
LOGAN COUNTY-WASHINGTON COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ...
AKRON...COPE...LAST CHANCE...OTIS...AMHERST...HAXTUN...HOLYOKE
105 PM MST MON DEC 19 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

FREEZING DRIZZLE HAS ENDED ACROSS MOST OF THE AREA...WITH A FEW
AREAS OF FREEZING DRIZZLE POSSIBLE YET OVER FAR SOUTHERN
WASHINGTON COUNTY. THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN
CANCELED. ROADS MAY REMAIN ICY IF LEFT UNTREATED...USE CAUTION IF
TRAVELING THIS AFTERNOON.

$$

COZ047-200500-
/O.CON.KBOU.WS.W.0016.000000T0000Z-111220T1200Z/
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...FORDER...KARVAL...KUTCH...PUNKIN CENTER
105 PM MST MON DEC 19 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY. 

* TIMING...SNOW...HEAVY AT TIMES... WILL CONTINUE THROUGH THIS
  EVENING BEFORE DIMINISHING AFTER MIDNIGHT. GUSTY NORTH WINDS
  WILL CONTINUE THROUGH TODAY AND THIS EVENING THEN DIMINISHING
  TOWARDS DAYBREAK TUESDAY.

* ACCUMULATION/WIND...6 TO 10 INCHES OF SNOW. NORTHERLY WINDS 15 
  TO 25 MPH WITH A FEW GUSTS TO AROUND 35 OR 40 MPH. 

* IMPACTS...SNOW AND AREAS OF BLOWING SNOW WILL REDUCE
  VISIBILITIES TO A QUARTER MILE AT TIMES MAKING FOR SLOW TRAVEL.
  ROADS WILL LIKELY BECOME ICY AND SNOW-PACKED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVEL WILL BE EXTREMELY DANGEROUS AND IS DISCOURAGED DUE TO SNOW
AND BLOWING SNOW CAUSING WHITEOUT CONDITIONS. CONSIDER DELAYING
TRAVEL UNTIL CONDITIONS IMPROVE. IF YOU MUST TRAVEL...KEEP EXTRA
FOOD...WATER...A FLASHLIGHT...AND DRY CLOTHING IN YOUR VEHICLE.
IF YOU GET STRANDED...STAY WITH YOUR VEHICLE AND WAIT FOR HELP TO
ARRIVE.

&&

$$

COZ046-200500-
/O.CON.KBOU.WW.Y.0049.000000T0000Z-111220T1200Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON
105 PM MST MON DEC 19 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY. 

* TIMING...FREEZING DRIZZLE OVER EASTERN ELBERT AND NORTHERN
  LINCOLN COUNTIES WILL CHANGE TO SNOW LATE THIS AFTERNOON. SNOW
  CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING AFTER MIDNIGHT.
  GUSTY NORTH WINDS WILL CONTINUE THROUGH THIS EVENING THEN
  DIMINISHING TOWARDS DAYBREAK TUESDAY

* ACCUMULATION/WIND...LIGHT ICE ACCUMULATION IS EXPECTED ON
  ROADWAYS...SNOWFALL AMOUNTS 3 TO 6 INCHES OF SNOW IS EXPECTED BY
  TUESDAY MORNING. NORTHERLY WINDS 15 TO 25 MPH WITH A FEW GUSTS
  TO AROUND 35 OR 40 MPH.

* IMPACTS...FREEZING DRIZZLE CAUSES ROADS AND SIDEWALKS TO BECOME
  ICE COVERED AND EXTREMELY SLICK. MOTORISTS SHOULD BE ESPECIALLY
  ALERT FOR ICY CONDITIONS ON BRIDGES AND OVERPASSES. PEDESTRIANS
  SHOULD USE EXTRA CAUTION WHEN WALKING ABOUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
SNOW AND AREAS OF BLOWING SNOW ON TOP OF ICE COVERED ROADS WILL
MAKE FOR VERY SLOW TRAVELING. ROADS ARE ICY AND WILL BECOME SNOW-
PACKED. TRAVEL ON INTERSTATE 70 FROM DEER TRAIL TO LIMON IS VERY
TREACHEROUS DUE ICE ON THE ROADS. NUMEROUS VEHICLES HAVE SLIPPED
OFF THE ROAD. IF TRAVEL TODAY OR TONIGHT USE EXTREME CAUTION.

&&

$$
392 
WWUS45 KBOU 200216
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
716 PM MST MON DEC 19 2011

COZ047-201030-
/O.CON.KBOU.WS.W.0016.000000T0000Z-111220T1200Z/
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...FORDER...KARVAL...KUTCH...PUNKIN CENTER
716 PM MST MON DEC 19 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY. 

* TIMING...SNOW...HEAVY AT TIMES... WILL CONTINUE THROUGH THIS
  EVENING BEFORE DIMINISHING AFTER MIDNIGHT. GUSTY NORTH WINDS
  WILL CONTINUE THROUGH THIS EVENING THEN DIMINISHING TOWARDS
  DAYBREAK TUESDAY.

* ACCUMULATION/WIND...6 TO 10 INCHES OF SNOW. NORTHERLY WINDS 15
  TO 30 MPH.

* IMPACTS...SNOW AND AREAS OF BLOWING SNOW WILL REDUCE 
  VISIBILITIES TO A QUARTER MILE AT TIMES MAKING FOR SLOW 
  TRAVEL. ROADS WILL LIKELY BECOME ICY AND SNOW-PACKED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVEL WILL BE EXTREMELY DANGEROUS AND IS DISCOURAGED DUE TO SNOW
AND BLOWING SNOW CAUSING WHITEOUT CONDITIONS. CONSIDER DELAYING
TRAVEL UNTIL CONDITIONS IMPROVE. IF YOU MUST TRAVEL...KEEP EXTRA
FOOD...WATER...A FLASHLIGHT...AND DRY CLOTHING IN YOUR VEHICLE.
IF YOU GET STRANDED...STAY WITH YOUR VEHICLE AND WAIT FOR HELP TO
ARRIVE.

&&

$$

COZ046-201030-
/O.CON.KBOU.WW.Y.0049.000000T0000Z-111220T1200Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON
716 PM MST MON DEC 19 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY. 

* TIMING...LIGHT SNOW WILL CONTINUE THROUGH THIS EVENING BEFORE
  DIMINISHING AFTER MIDNIGHT. GUSTY NORTH WINDS WILL CONTINUE
  THROUGH THIS EVENING THEN DIMINISHING TOWARDS DAYBREAK TUESDAY

* ACCUMULATION/WIND...SNOWFALL AMOUNTS 2 TO 6 INCHES OF SNOW IS
  EXPECTED BY TUESDAY MORNING. NORTHERLY WINDS 15 TO 25 MPH WITH A
  FEW GUSTS TO AROUND 35 OR 40 MPH.

* IMPACTS...MOTORISTS SHOULD BE ESPECIALLY ALERT FOR SNOWPACKED
  AND ICY CONDITIONS ON ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

SNOW AND AREAS OF BLOWING SNOW ON TOP OF ICE COVERED ROADS WILL
MAKE FOR VERY SLOW TRAVELING. ROADS ARE ICY AND WILL BECOME SNOW-
PACKED. TRAVEL ON INTERSTATE 70 FROM DEER TRAIL TO LIMON IS VERY
TREACHEROUS DUE ICE ON THE ROADS. NUMEROUS VEHICLES HAVE SLIPPED
OFF THE ROAD. 

&&

$$
499 
WWUS45 KBOU 201123
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
423 AM MST TUE DEC 20 2011

COZ047-201230-
/O.CAN.KBOU.WS.W.0016.000000T0000Z-111220T1200Z/
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...FORDER...KARVAL...KUTCH...PUNKIN CENTER
423 AM MST TUE DEC 20 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER
STORM WARNING. 

LIGHT SNOW WILL CONTINUE OVER THE AREA THROUGH MUCH OF THE MORNING
BUT ACCUMULATIONS WILL GENERALLY BE UNDER AN INCH AND WINDS WILL
BE RELATIVELY LIGHT. SNOWPACKED AND ICY ROADS WILL BE COMMON THIS MORNING.

$$

COZ046-201230-
/O.CAN.KBOU.WW.Y.0049.000000T0000Z-111220T1200Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON
423 AM MST TUE DEC 20 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

LIGHT SNOW WILL CONTINUE OVER THE AREA UNTIL LATE MORNING BUT
ACCUMULATIONS WILL BE GENERALLY UNDER AN INCH AND WINDS WILL BE
RELATIVELY LIGHT.  SNOWPACKED AND ICY ROADS WILL BE COMMON THIS MORNING.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Dec 19, 9:22 AM MST, 1 hour 45 minutes earlier.

Area forecast discussion, Dec 19, 9:22 AM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
922 AM MST MON DEC 19 2011

.UPDATE...SURFACE LOW AND UPPER LEVEL LOW CURRENTLY OVER NEW MEXICO
IS BRINGING HEAVY SNOW TO SOUTHEAST COLORADO. AS THE STORM MOVES
NORTHEAST...SNOW WILL SPREAD NORTH. THE HEAVY SNOW WILL PRIMARILY BE
OVER SOUTHEAST COLORADO. EXPECT SOME THE SNOW ASSOCIATED WITH MAIN
SYNOPTIC LIFT TO GRAZE LINCOLN COUNTY. FOR THE FRONT RANGE...THE
MAIN LIFT SOURCE WILL BE LOW LEVEL UPSLOPE. RADAR ECHOS HAVE
STARTED TO SHOW UP ALONG THE FOOTHILLS OF LARIMER BOULDER
COUNTIES. STILL LOOKS LIKE LIGHT SNOW WILL DEVELOP THIS AFTERNOON
ACROSS THE DENVER METRO AREA. SNOWFALL AMOUNTS ARE LOOKING LIGHTER
NORTH OF I-70. WILL DECREASE AMOUNTS TO AN INCH OR LESS NORTH OF
I-70...EXCEPT FOR THE FOOTHILLS. SNOW AMOUNTS WILL INCREASE TO THE
SOUTH WITH AROUND 3 INCHES ALONG THE PALMER DIVIDE AND EVEN HIGHER
AMOUNTS OVER LINCOLN COUNTY. CURRENT ACTIVITY OVER SOUTHEAST
COLORADO IS A LITTLE NORTH OF WHAT THE MODELS DICTATE. SO MAY NEED
TO UPGRADE SOUTHERN LINCOLN COUNTY TO A WARNING AND ISSUE AN
ADVISORY FOR THE FOOTHILLS...WILL MONITOR RADAR TRENDS AND THE
LATEST MODEL OUTPUTS BEFORE UPGRADING.

&&

.AVIATION...SCATTERED LOW CLOUDS IN AROUND THE DENVER METRO AREA
WILL BECOME WIDESPREAD BY 18Z. CEILINGS WILL FALL TO 500 TO 1500
FEET. LIGHT SNOW WILL FORM AND DROP VISIBILITY TO AROUND A MILE.
CONDITIONS WILL IMPROVE BY 03Z...IF NOT SOONER. WINDS TO REMAIN
NORTH TO NORTHEAST THROUGH THE DAY WITH SPEEDS MAINLY 8 TO 15 KNOTS.
WINDS TO DECREASE THIS EVENING AND SHIFT TO THE SOUTH AFTER 06Z.

&&

.PREV DISCUSSION... /ISSUED 415 AM MST MON DEC 19 2011/

SHORT TERM...CURRENT FORECAST FOR TODAY AND TONIGHT DOES NOT NEED
TOO MUCH WORK.  MAIN CHANGE IS TO DELAY ONSET OF SNOW BY A COUPLE OF
HOURS AND ADD A WINTER WEATHER ADVISORY TO ZONES 46 AND 47.  LATEST
RUC ANALYSES SHOW QG VERTICAL MOTION GRADUALLY INCREASING OVER THE
AREA WITH SURGE OF LOW CLOUDS APPROACHING THE FAR NORTHEAST CORNER
AT THIS TIME.  MODELS ALL SUGGEST THAT MOST OF THE CWA WILL BE ON
THE FRINGES OF THE SYNOPTIC SCALE LIFT ASSOCIATED WITH THE UPPER LOW
WITH FAIRLY DECENT UPSLOPE ALONG THE FRONT RANGE THROUGH THE PERIOD.
THE EXCEPTION WILL BE THE FAR SOUTHEAST REACHES WHERE LIFT AND WIND
SHOULD BE SUFFICIENT TO CAUSE SOME DIFFICULTIES OUT THERE.  IT WILL
BE MUCH COLDER TODAY AND TONIGHT COMPARED TO THE LAST COUPLE OF DAYS
WITH MUCH OF THE CWA SEEING AT LEAST A BIT OF SNOW.  HOWEVER NOT
EXPECTING A MAJOR EVENT AT THIS POINT.

LONG TERM...THE UPPER LEVEL LOW WILL MOVE FM THE TX PANHANDLE INTO
ERN KS BY TUE AFTN LEAVING NLY FLOW ALOFT ACROSS NRN CO.
CROSS-SECTIONS SHOW SOME MOISTURE LINGERING EARLY TUE MORNING ACROSS
THE FAR ERN PLAINS SO THERE COULD BE A SLIGHT CHC OF SNOW EARLY
MAINLY OVER LINCOLN COUNTY.  OTHERWISE THE AIRMASS WILL DRY
CONSIDERABLY THRU THE DAY WITH NO PCPN.  HIGHS WILL REMAIN BLO
NORMAL WITH READINGS MAINLY IN THE 35 TO 40 DEGREE RANGE ACROSS NERN
CO.  BY WED AN UPPER LEVEL TROUGH WILL BEGIN MOVING FM THE PACIFIC
NW SE TOWARDS THE GREAT BASIN.  AHEAD OF THIS TROUGH THE FLOW ALOFT
WILL BECOME MORE WSW WITH SOME INCREASE IN MOISTURE ACROSS THE MTNS
BY LATE AFTN SO WILL MENTION A SLIGHT CHC OF -SHSN IN ZNS 31 AND 33.
HIGHS ON WED WILL BE A FEW DEGREES WARMER THAN TUE WITH READINGS NR
SEASONAL NORMALS.

FOR WED NIGHT INTO THU THE MEDIUM RANGE MODELS ARE STARTING TO
BECOME IN BETTER AGREEMENT THAT AN UPPER LEVEL LOW WILL DEVELOP OVER
SWRN CO BY 12Z THU AND THEN MOVE ACROSS SRN CO/NRN NEW MEXICO BY
LATE THU AFTN.  MEANWHILE ANOTHER DECENT CDFNT WILL MOVE INTO NRN CO
WED NIGHT INTO THU WITH UPSLOPE FLOW DEVELOPING.  AS A RESULT AT
THIS TIME IT LOOKS LIKE THERE SHOULD BE A GOOD CHC OF SNOW OVER NRN
CO FM WED NIGHT INTO THU.  AT THIS POINT THIS SYSTEM LOOKS SIMILAR
TO PREVIOUS EVENTS THIS YEAR WHICH HAVE BROUGHT BRIEF PERIODS OF
MODERATE TO HEAVY SNOWFALL DURING A 6 TO 12 HOUR WINDOW.  THE MOST
LIKELY WINDOW FOR DECENT SNOWFALL LOOKS TO BE FM LATE WED NIGHT
THROUGH MIDDAY THU BASED ON CURRENT DATA.  MEANWHILE TEMPERATURES
WILL BE MUCH COLDER ON THU AS HIGHS MAY NOT GET ABOVE 20 DEGREES
OVER MOST OF NERN CO.

BY THU NIGHT AND FRI THE UPPER LEVEL SYSTEM WILL GRADUALLY MOVE ESE
AWAY FM THE AREA WITH DECREASING UPSLOPE FLOW AND MOISTURE.  MAY SEE
SOME LINGERING LIGHT SNOW THU NIGHT BEFORE PCPN GRADUALLY ENDS AS
SYSTEM MOVES AWAY FM THE AREA.  ON FRI THE FLOW ALOFT WILL BECOME
MORE NWLY WITH CROSS-SECTIONS SHOWING A DRY AIRMASS OVER THE AREA.
WITH EXPECTED SNOW COVER OVER NERN CO HIGHS WILL PROBABLY END UP
BEING COLDER THAN CURRENT GUIDANCE AS INVERSIONS WILL LIKELY NOT BE
BKN SO READINGS MAY NOT GET OUT OF THE 20S.

FOR FRI NIGHT AND SAT THE MEDIUM RANGE MODELS BUILD AN UPPER LEVEL
RIDGE ALONG THE WEST COAST AS A BROAD TROUGH DEVELOPS OVER COLORADO
WITH NW FLOW ALOFT.  CROSS-SECTIONS SHOW INCREASING MOISTURE IN THE
MTNS SO WILL LIKELY SEE AN INCREASE IN OROGRAPHIC SNOWS.  AT LOWER
ELEVATIONS THE GFS SHOWS ANOTHER CDFNT MOVING INTO NERN CO SAT AFTN
INTO SAT EVENING WITH SOME POTENTIAL FOR UPSLOPE FLOW AND LIGHT PCPN
SO IF THINGS COME TOGETHER RIGHT SO COULD SEE SOME LIGHT SNOW FOR
CHRISTMAS EVE NIGHT.  HIGHS ON SAT WILL REMAIN AROUND 10 DEGREES BLO
NORMAL.  FOR CHRISTMAS DAY IT APPEARS DRY NLY FLOW ALOFT WILL BE
OVER THE RGN AS AN UPPER LEVEL RIDGE SLOWLY BUILDS INTO THE CO.
HIGHS ON CHRISTMAS WILL REMAIN COLD WITH READINGS STILL 10 DEGREES
OR SO BLO NORMAL.

AVIATION...LOW CLOUDS WILL BE JUST GETTING TO FAR NORTHEAST CORNER
AROUND 12Z AND WILL SPREAD/DEVELOP SOUTHWESTWARD THEREAFTER...
AFFECTING THE TERMINALS BY MID MORNING.  SLIGHT CHANCE OF SNOW WITH
THE STRATUS WITH INCREASING CHANCES DURING THE AFTERNOON AS MOISTURE
DEEPENS AHEAD OF UPPER LOW MOVING ACROSS NEW MEXICO.  BEST CHANCES
OF SNOW AND LOWEST CONDITIONS AT AREA TERMINALS WILL BE BETWEEN 18Z
AND 03Z WITH SOME IMPROVEMENT EXPECTED OVERNIGHT.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 5 AM MST TUESDAY FOR COZ046-047.

&&

SHORT TERM...ET
LONG TERM....RPK
UPDATE/AVIATION...MEIER
Hazardous weather outlook, Dec 19, 10:13 AM MST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1013 AM MST MON DEC 19 2011

COZ030>051-201300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1013 AM MST MON DEC 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...SNOW WILL FORM ACROSS THE FRONT RANGE AND ACROSS ELBERT
AND LINCOLN COUNTIES THROUGH EARLY AFTERNOON. SNOW WILL BE HEAVIEST
AND WIND THE STRONGEST OVER LINCOLN AND EASTERN ELBERT COUNTIES
THROUGH TONIGHT. WINTER WEATHER HIGHLIGHTS HAVE BEEN ISSUED FOR SNOW
AND BLOWING SNOW FOR LINCOLN AND EASTERN ELBERT COUNTIES. LESS WIND
AND SNOW ARE EXPECTED ELSEWHERE WITH THE LIGHTEST SNOWFALL OVER
NORTHERN AREAS.

AREAS OF FREEZE DRIZZLE WILL BE POSSIBLE ACROSS THE NORTHEAST
PLAINS. THIS WILL CAUSE ROADWAYS AND STREETS TO BECOME VERY SLICK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DRY CONDITIONS ARE EXPECTED OVER THE FORECAST AREA TUESDAY THROUGH
WEDNESDAY.  THE NEXT STORM WILL BRING SNOW TO MUCH OF THE FORECAST
AREA WEDNESDAY NIGHT THROUGH THURSDAY EVENING.  AT THIS TIME IT IS
DIFFICULT TO PIN-POINT SNOWFALL ACCUMULATIONS...HOWEVER MOST OF THE
FORECAST AREA SHOULD HAVE MEASURABLE SNOW.  FRIDAY LOOKS DRY.  IN
THE MOUNTAINS...THERE WILL BE A SLIGHT CHANCE OF SNOW SATURDAY AND
SATURDAY NIGHT...WITH DRY CONDITIONS ON SUNDAY.  THE PLAINS NOW LOOK
DRY SATURDAY AND SUNDAY.  TEMPERATURES LOOK TO STAY BELOW SEASONAL
NORMALS TUESDAY THROUGH NEXT SUNDAY...WITH WEDNESDAY NIGHT THROUGH
FRIDAY...SO BE EVEN COOLER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

MEIER/RJK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 4:58 AM MSTWinter Weather AdvisoryBOUElbert, Lincoln, Logan, Phillips, Washington23 hr

Nearby

Winter Storm Warnings in Colorado, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.